Alert archive / West Virginia / Flash Flood Warnings in 2005
Flash Flood Warning 30, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 16, 2005, 12:42 PM EDT for Marion County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2005, 12:42 PM EDT (16:42 UTC)
- Expired
- Jul 16, 2005, 3:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Marion County, WV
The radar
The Pittsburgh radar (KPBZ), 118 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 1:00 PM EDT | FLASH FLOOD | 3 Ne Fairmont, WV | ROAD FLOODING NEAR MOUNT HARMONY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 161647 FFWPBZ WVC049-161945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1242 PM EDT SAT JUL 16 2005 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN WEST VIRGINIA * UNTIL 345 PM EDT * AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS OVER EASTERN MARION COUNTY BETWEEN FAIRMONT AND PRICKETTS FORT STATE PARK. RADAR ESTIMATES THAT BETWEEN 1 AND 2 INCHES OF RAIN HAS ALREADY FALLEN OVER THE PRICKETTS CREEK BASIN. ADDITIONAL HEAVY RAIN IS EXPECTED DURING THE NEXT 1 TO 2 HOURS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 3945 8023 3940 8008 3947 8000 3958 8016 $$
1 follow-up statement
000 WGUS71 KPBZ 161822 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 218 PM EDT SAT JUL 16 2005 WVC049-161945- MARION WV- 218 PM EDT SAT JUL 16 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 345 PM EDT FOR MARION COUNTY... LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED ROAD FLOODING NEAR MT HARMONY. ADDITIONAL HEAVY RAIN IS POSSIBLE DURING THE NEXT TWO HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MT HARMONY...FAIRMONT AND PRICKETTS FORT STATE PARK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3945 8023 3940 8008 3947 8000 3958 8016 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:47 AM EDT, 9 hours 55 minutes earlier.
Area forecast discussion, Jul 16, 2:47 AM EDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 247 AM EDT SAT JUL 16 2005 .SHORT TERM (TODAY THROUGH MONDAY)... STILL SOME SCT SHRA/ISOLD TSRA PERSISTING AS OF 07Z...BUT THESE ARE WEAKENING AND CONTG TO DIMINISH IN AREAL COVERAGE. HAVE AGAIN REDUCED EARLY 1ST PD POPS TO SLGT CHC TO COVER ISOLD SHRA THIS MRNG...AS TREND OF DIURNALLY SPPRTED TSRA CONTS. FOR TDA...HAVE GONE WITH LIKELY POPS FOR THE RIDGE ZONES...AND I80 COUNTIES NR ESTIMATED TIME OF HITTING CONVECTIVE TEMPS AS WEAK SFC LOW IS PROGGED TO STATION ITSELF FARTHER NWD...HENCE BTR CHC OF LLVL MSTR CNVRGNC IN THE AFTN HEATING. REST OF AREA WL CONT TO BE AFFECTED BY MORE LOCALIZED LLVL FORCING AND MAY BE LTD BY WEAK SBSDNC IN THE WAKE OF THE SHRTWV SPPRTG THIS MRNGS ACTIVITY. CHC/SCT NMBRS WL SUFFICE FOR THOSE COUNTIES THIS ISSUANCE. && .LONG TERM (TUESDAY THROUGH FRIDAY)... MDL WORLD CONTS TO EXHIBIT CDFNT FOR THE AREA BY MIDWEEK. NO CHANGES THIS MRNG TO DRY WED THRU FRI PROG WITH FRONT CURRENTLY EXPECTED TO DRIVE SUFFICIENTY SWD. && .AVIATION... TSTM AND SHOWER ACTIVITY DECREASING ATTM. CONVECTION HELD ON LONGER TODAY, WELL AFTER SUNSET, DUE TO LIFT SUPPLIED BY SHORT WAVE MOVING NORTH THROUGH THE FA. TODAY WILL BE SIMILAR TO YESTERDAY AS WE CONTINUE IN THE SAME SOUPY AIRMASS. DEWPOINTS REMAIN AROUND 70 IN LIGHT SOUTHWEST WIND. GENERALLY MVFR VSBYS THIS AM IN BR/HZ WITH SCT IFR CONDS. CIGS 3-4KFT THIS AFTN. BEST CHC FOR CONVECTION WILL REMAIN DURING THE HEAT OF THE DAY INTO THE EVENING HOURS. IFR CONDS IN AND NEAR TSTMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/02
Hazardous weather outlook, Jul 16, 4:36 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 436 AM EDT SAT JUL 16 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-170835- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 436 AM EDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
In the hours before
Special weather statement, Jul 16, 12:15 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1215 PM EDT SAT JUL 16 2005 MDZ001-WVZ041-161700- GARRETT MD-TUCKER WV- 1215 PM EDT SAT JUL 16 2005 ...THUNDERSTORMS... STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ARE MOVING THROUGH THE FOLLOWING COUNTIES...GARRETT AND TUCKER... AT 1213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING NEAR CANAAN VALLEY STATE PARK MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BIG RUN STATE PARK...BITTINGER...DEEP CREEK LAKE STATE PARK... GORMAN...KITZMILLER...MERRILL...NEW GERMANY...BLACKWATER FALLS... CANAAN VALLEY STATE PARK AND GATZMER RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE IN A SHORT PERIOD OF TIME. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 16, 12:21 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1221 PM EDT SAT JUL 16 2005 WVZ021-022-161715- MARION WV-MONONGALIA WV- 1221 PM EDT SAT JUL 16 2005 ...THUNDERSTORMS... THUNDERSTORMS WITH VERY HEAVY RAIN ARE MOVING THROUGH THE FOLLOWING COUNTIES...MONONGALIA AND MARION... AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS BETWEEN FAIRMONT AND MORGANTOWN MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BARRACKVILLE...BENTONS FERRY...CASSVILLE...COLFAX...DELLSLOW... EVERETTVILLE...FAIRMONT...MORGANTOWN...STAR CITY...RIVESVILLE... WESTOVER AND WINFIELD RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE IN A SHORT PERIOD OF TIME. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 16, 12:30 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1230 PM EDT SAT JUL 16 2005 OHZ069-161730- MONROE OH- 1230 PM EDT SAT JUL 16 2005 ...THUNDERSTORMS... STRONG THUNDERSTORMS WITH VERY HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTY...MONROE... AT 1229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES SOUTH OF BENWOOD....MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ANTIOCH...BENWOOD...CAMERON...FLY...HANNIBAL AND ROUND BOTTOM RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE IN A SHORT PERIOD OF TIME. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Nearby
Flash Flood Warnings in West Virginia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.